Nebraska, 2015

Winter Weather in Nebraska, December 14, 2015

December 14, 2015 · NWS GID · 3 events in 3 counties and zones

Although snow totals across the majority of this 24-county South Central Nebraska area fell well-short of expectations from a few days beforehand, amounts as high as 1-3 inches materialized within the far southeast counties of Clay, Fillmore, Nuckolls and Thayer. Nearly all snow accumulation occurred during the pre-dawn hours of Monday the 14th as rain finally transitioned to slushy, wet snow…

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Although snow totals across the majority of this 24-county South Central Nebraska area fell well-short of expectations from a few days beforehand, amounts as high as 1-3 inches materialized within the far southeast counties of Clay, Fillmore, Nuckolls and Thayer. Nearly all snow accumulation occurred during the pre-dawn hours of Monday the 14th as rain finally transitioned to slushy, wet snow before precipitation ended. According to a combination of NeRAIN observers and NWS cooperative observers, a few of the highest totals featured 3.0 two miles northwest of Ohiowa, six miles northeast of Superior and four miles east-southeast of Edgar, and 2.0 at various locations including Clay Center, Geneva and Byron. Outside the aforementioned four-county area, the majority of South Central Nebraska observed no more than a non-measurable trace of snow, as precipitation type largely prevailed as rain. Despite north-northwest winds gusting up to around 30 MPH, the very wet nature of any snow greatly minimized blowing/drifting. Speaking of wet, when all was said and done, the wintry aspect of this event was not even the big story locally. Instead, it will be most remembered for soaking rainfall (and even a few thunderstorms initially), which was the primary precipitation type from when precipitation first broke out on the evening of the 12th until the eventual changeover to pockets of snow on the morning of the 14th. For locations generally east of a line from Alma-Kearney-Wolbach, storm total precipitation averaged 1.00-2.00 and locally higher in far southeast counties, providing very beneficial early-winter moisture. Just to name a few, two-day precipitation totals included 2.49 at Hebron and 1.60 at the Hastings NWS Office. Put another way, to the east of the aforementioned line this event alone yielded generally two to two-and-a-half times as much December precipitation as the 30-year monthly normal/average.

Breaking down timing, steady rain got underway on the evening of the 12th into the early morning of the 13th primarily within the southeastern half of South Central Nebraska and persisted through most of the day before a brief lull arrived later in the afternoon. This first wave of precipitation focused well out ahead of a powerful, closed mid level low pressure system that churned across the Texas Panhandle into western Oklahoma during the day of the 13th. Then, round two of the event, during which all snow accumulation occurred, began on the evening of the 13th in the form of a classic, generally north-south oriented deformation band tied to the northwest quadrant of the mid level low. All local precipitation ended by daybreak on the 14th as the center of this mid level circulation departed east-northeast to the IA/MO/IL border area. From a forecast perspective, it appeared 36 to 48 hours in advance that a more widespread snowfall of 2-6 could occur in much of South Central Nebraska. However, as time went by it became increasingly-apparent that most of the area would be spared appreciable snow as the parent low pressure system shifted slightly southeast and low-level temperatures remained quite marginal for snow production.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Dec 13, 11:58 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 13, 11:58 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1158 PM CST SUN DEC 13 2015

.UPDATE...
ISSUED AT 1158 PM CST SUN DEC 13 2015

STEADY RAIN/SNOW CONTS UNDER DEFORMATION BAND/COMMAHEAD. THIS
SYSTEM HAS PROVIDED SOME MUCH-NEEDED HEALTHY RAINFALL.
UNOFFICIALLY WE'VE HAD 1.32" HERE AT THE OFFICE. IT'S VERY
DIFFICULT TO TELL WHERE IT'S SNOWING RIGHT NOW BASED ON RADAR AND
LIMITED SFC OBS...BUT A WEBCAM IN PALCO SHOWS ABOUT 2". WE HAVE
FOLLOWED THE NAM PTYPE ALGORITHM FOR THE REST OF THE NIGHT WHICH
SUGGESTS A CHANGEOVER S OF A LINE FROM STOCKTON KS-SMITH CTR-
CLAY CTR NEB TO YORK.

AT THIS POINT CONFIDENCE IS VERY LOW IN SNOW AMTS. IT TAKES A LOT
TO GET SNOW TO ACCUMULATION ON WET GROUND. FOR NOW WE ONLY HAVE
ABOUT 1" OF WET ACCUM FOR AREAS WHERE THE RAIN CHANGEOVER OVER...
AND THAT'S IF CHANGEOVER OCCURS AT ALL.

WE WILL BE RE-EVALUATING THE WINTER WX ADVISORY. FOR NOW CONT TO
LET IT RIDE JUST IN CASE CHANGEOVER OCCURS...BUT GENERAL FEELING
IS THAT MUCH OF IT IS UNNECESSARY AND MAY NEED TO BE CANCELLED
EARLY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 438 PM CST SUN DEC 13 2015

NOT THAT WE AS FORECASTERS/METEOROLOGISTS SHOULD COMPLAIN MUCH
(AFTER ALL...WE HAVE ONLY THE JOBS WHERE YOU CAN BE WRONG "MOST"
OF THE TIME AND STILL REMAIN EMPLOYED...RIGHT?)...BUT SEVERAL OF
US HERE WILL GLADLY BID FAREWELL TO THIS ONGOING STORM SYSTEM...
AND ITS ASSOCIATED HEADACHES INCLUDING: WHEN WILL PRECIP
ULTIMATELY CHANGE OVER TO SLEET/SNOW...AND HOW MUCH WILL
ULTIMATELY ACCUMULATE?

TO MAKE A LONG STORY SHORT...PARTLY DUE TO INHERENT LINGERING
UNCERTAINTY IN THE PRECIP-TYPE DETAILS...AND PARTLY DUE TO LACK OF
MEANINGFUL CHANGE IN THE LATEST 12Z/18Z MODEL DATA...MADE ONLY
FAIRLY MINOR (GENERALLY 1 INCH OR LESS) CHANGES TO THE SNOWFALL
FORECAST VERSUS THE PREVIOUS FORECAST FROM OVERNIGHT SHIFT. AS A
RESULT...HAVE CONTINUED THE WINTER WEATHER ADVISORIES THROUGH THE
NIGHT FOR ALL BUT A HANDFUL OF COUNTIES IN THE FAR WEST-CENTRAL/
NORTHWEST CWA. WHILE MOST COUNTIES ARE SLATED TO EXPIRE AT 6
AM...EXTENDED NEBRASKA COUNTIES ALONG/EAST OF HIGHWAY 14 THROUGH 9
AM AS IT LOOKS LIKE THEY COULD HANG ONTO AT LEAST LIGHT
ACCUMULATIONS A BIT LONGER THERE AS THE SYSTEM DEPARTS.

IT'S TOUGH TO DESCRIBE SPECIFIC SNOW ACCUMULATION EXPECTATIONS
HERE IN WRITING (PLEASE REFER TO OUR GRAPHICAL WEB-BASED AND
SOCIAL MEDIA PRODUCTS FOR THE GORY DETAILS)...BUT VERY GENERALLY
WE ARE HANGING ONTO EXPECTATIONS RANGING FROM 1-3 INCHES ACROSS
MOST OF OUR NEB COUNTIES...AND MORE SO 2-5 INCHES IN OUR KS ZONES.
IN OUR 5 COUNTIES NOT INCLUDED IN THE ADVISORY...THERE COULD STILL
BE SOME MINOR SNOW ACCUMULATIONS UP TO AROUND 1 INCH...AND MAYBE
EVEN SOME LIGHT FREEZING RAIN/DRIZZLE THAT COULD DEPOSIT A THIN
GLAZE OF ICE...BUT NOTHING AT THIS POINT TIPPED THE SCALES TOWARD
INCLUDING THOSE COUNTIES IN AN ADVISORY AS WELL. BECAUSE OF THE
ABOVE-AVERAGE UNCERTAINTY WITH THIS SYSTEM...A POINT WHICH WAS
HAMMERED ON IN THE TEXT OF THE ADVISORY PRODUCT...WE ARE FORCED TO
BE A BIT LESS SPECIFIC THAN "USUAL" WITH OVERALL SNOW EXPECTATIONS
/AMOUNT RANGES. FOR EXAMPLE...ONE OF THE ADVISORY SEGMENTS
CURRENTLY STATES THAT "GENERALLY 1-5 INCHES ARE EXPECTED" WITHIN
THAT PARTICULAR AREA...WHICH ALTHOUGH NOT IDEAL THIS CLOSE TO
EVENT...HOPEFULLY AT LEAST GETS THE POINT ACROSS THAT UNCERTAINTY
IS MORE THAN USUAL.

SWITCHING GEARS TO A QUICK LOOK AT THE CURRENT SCENE AS OF
22Z/4PM...MUCH OF THE AREA IS GENERALLY "IN BETWEEN" TWO PRIMARY
AREAS OF PRECIPITATION. WHILE MUCH OF THE AREA IS SEEING NO MORE
THAN VERY LIGHT RAIN OR DRIZZLE...STEADIER RAIN CONTINUES IN
SEVERAL SOUTHEAST COUNTIES AS IT HAS BEEN ALL DAY ALONG. THERE
HAVE BEEN SOME VERY IMPRESSIVE LIQUID RAIN TOTALS WITH THIS SYSTEM
ALREADY...WITH THE AUTOMATED HEBRON AIRPORT SENSOR ALREADY UP TO
1.60" AND COUNTING AS OF A SHORT TIME AGO. THIS IS FAR MORE
PRECIPITATION THAN THE DECEMBER NORMAL FOR THE ENTIRE MONTH!
MEANWHILE...LOOKING UPSTREAM...WATER VAPOR IMAGERY AND SHORT TERM
MODEL DATA CLEARLY SHOWS THE POWERFUL/CLOSED MID LEVEL LOW
PRESSURE SYSTEM OF INTEREST CHURNING INTO WESTERN OK. WITHIN THE
NORTH/NORTHWEST QUADRANT OF THIS PARENT CYCLONE...STRENGTHENING
MID LEVEL CONVERGENCE/DEFORMATION IS RESULTING IN THE NEXT
ORGANIZED AREA OF PRECIPITATION BLOSSOMING OVER THE WESTERN HALF
OF KS...SOME OF WHICH IS FINALLY STARTING TO TRANSITION TO MORE
CONCENTRATED AREAS OF SLEET/SNOW AS DYNAMIC COOLING PROCESSES COME
INTO PLAY. THE SURFACE CHART DEPICTS A FEW DIFFERENT LOW PRESSURE
CENTERS...BUT THE PRIMARY ONE AROUND 992 MILLIBARS IS CENTERED
WITHIN NORTHEAST KS. TO THE NORTH OF THIS LOW...NORTH WINDS HAVE
BEEN ON THE INCREASE THIS AFTERNOON ACROSS THE CWA...WITH
SUSTAINED SPEEDS GENERALLY 20-30 MPH AND GUSTS UP TO AROUND 40 MPH
AND LOCALLY HIGHER. HIGH TEMPS TODAY CLIMBED VERY LITTLE FROM
MORNING LOWS...WITH MOST AREAS TOPPING OUT 34-38.

THIS EVENING/TONIGHT: ON THE LARGE SCALE...THE POWERFUL MID LEVEL
LOW WILL HEAD NORTHEAST FROM IT CURRENT POSITION...REACHING
SOUTHEAST KS AROUND MIDNIGHT...AND NORTH CENTRAL MO BY SUNRISE
MONDAY. AS NOTED BY PREVIOUS FORECASTER...THIS IS SLIGHTLY FARTHER
SOUTHEAST THAN DEPICTED 24 HOURS AGO...AND PLAYS A ROLE IN SPARING
ESPECIALLY OUR FAR WEST/CENTRAL/NORTHWEST COUNTIES FROM SEEING
MUCH WINTRY PRECIP. AT ANY RATE...THE ORGANIZING PRECIP OVER
WESTERN KS WILL STEADILY BUILD NORTHWARD THIS EVENING/OVERNIGHT IN
THE FORM OF A MATURING DEFORMATION ZONE...GRADUALLY OVERTAKING
MUCH OF THE CWA. WHILE THIS WOULD NORMALLY BE A FAIRLY "OBVIOUS"
SETUP FOR POTENTIALLY SIGNIFICANT /WARNING-CRITERIA SNOW...THERE
REMAINS THE COMPLICATIONS OF AT LEAST MODEST...WARM POCKETS
(SLIGHTLY ABOVE- FREEZING) OF AIR ALOFT MAINLY BETWEEN 850-700MB
...ALONG WITH SURFACE TEMPS THAT ARE ALSO FAIRLY MARGINAL FOR BIG-
TIME SNOW AMOUNTS. AS A RESULT...WHILE ACCUMULATING SNOW AND
LIKELY SOME SLEET WILL LIKELY DEVELOP OVERNIGHT...AND POTENTIALLY
COME DOWN PRETTY HEAVY FOR A TIME IN SOME AREAS...IT MAY ACTUALLY
CHANGE PHASE AT TIMES BETWEEN RAIN/SNOW/SLEET...AND NOT REMAIN A
CONSTANT...LONG-LASTING SNOW BAND. FOR THIS PRIMARY REASON...WENT
WITH SNOW-LIQUID RATIOS WELL- UNDER WHAT TYPICALLY OCCURS IN MOST
SNOW EVENTS...AND THUS ONLY THE EXPECTATION OF ANYWHERE FROM 1-5
INCHES ACROSS MOST OF THE CWA. WINDS WILL PEAK IN INTENSITY THIS
EVENING AND BEGIN A VERY SLOW/GRADUAL DECREASE LATER TONIGHT...BUT
EVEN AT DAYBREAK MONDAY STILL EXPECT SUSTAINED SPEEDS OF 15-25 MPH
WITH HIGHER GUSTS. ALTHOUGH SOME MINOR FREEZING RAIN ACCUMULATION
IS POSSIBLE MAINLY IN WESTERN ZONES...THE WIDESPREAD CLOUDS/STRONG
WINDS SHOULD KEEP LOW TEMPS FROM DROPPING BELOW THE 30-32 MOST
AREAS...NOT TEMPERATURES CONDUCIVE FOR SIGNIFICANT ICING.

MONDAY DAYTIME: BY DAYBREAK...THE MAJORITY OF THE CWA SHOULD BE
PRECIP-FREE...BUT AS EARLIER MENTIONED...COUNTIES ALONG/EAST OF
NEB HIGHWAY 14 COULD SEE A LINGERING MIX OF RAIN/SNOW/SLEET LAST
UNTIL AROUND 8-9 AM BEFORE EXITING "STAGE RIGHT" INTO EASTERN
NEBRASKA. IN THE WAKE OF THE DEPARTING LOW...A NOTICEABLE-BUT-
BRIEF PERIOD OF MID-UPPER LEVEL RIDGING WILL BUILD ACROSS THE
LOCAL AREA FOR THE REMAINDER OF THE DAY...WHILE THE PRESSURE
GRADIENT ALSO RELAXES AT THE SURFACE...LEADING TO GRADUALLY
DECREASING WINDS...ESPECIALLY FOR THE AFTERNOON HOURS. THERE IS
SOME UNCERTAINTY IN SKY-COVER...AS ALTHOUGH THERE COULD BE RATHER
RAPID CLEARING/SUNSHINE BEHIND THE DEPARTING SYSTEM...THERE COULD
ALSO BE A STUBBORN LAYER OF LOW CLOUDS THAT STICKS AROUND WELL
INTO THE DAY...ESPECIALLY WITHIN THE NORTHEAST 1/2 OF THE CWA. AS
A RESULT...SKY COVER WAS HEDGED THIS DIRECTION. TEMP- WISE...
OBVIOUSLY A LITTLE UNCERTAINTY WITH SKY COVER AND EFFECTS OF ANY
SNOW COVER...BUT WILL AIM MOST OF THE CWA INTO THE 38-41 RANGE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 352 PM CST SUN DEC 13 2015

PRIMARY CONCERN IN THE LONG TERM WILL BE PRECIP CHANCES ASSOCIATED
WITH SYSTEM NUMBER 2 MOVING INTO THE AREA TUESDAY.

STARTING WITH THE BIG PICTURE ON MONDAY EVENING...THE LOW
PRESENTLY MOVING INTO OUR AREA FROM THE SOUTHEAST SHOULD BE OVER
THE GREAT LAKES REGION WITH SHORT WAVE RIDGING IN PLACE OVER THE
CENTRAL PLAINS. ANOTHER MID LEVEL CLOSED LOW IS PROGGED TO BE
UPSTREAM... LOCATED OVER EAST CENTRAL UTAH AND THIS WILL BE THE
WEATHER MAKER FOR MID WEEK. THE VARIOUS OPERATIONAL MODELS ARE IN
FAIR AGREEMENT IN TERMS OF THE PATH OF THE CLOSED LOW ALTHOUGH
THEY DIFFER SOME ON THE TIMING. THE 12Z RUN OF THE GFS MOVES IT
THROUGH THE FASTEST...WHILE THE 00Z EC IS SLOWEST...WITH THE NAM
SOMEWHERE IN BETWEEN. THE DIFFERENCE IS NOT OVERLY PRONOUNCED
UNTIL THE SYSTEM MOVES WELL NORTHEAST OF OUR AREA. WILL SEE IF THE
12Z RUN OF THE EC SPEEDS UP AT ALL BEFORE MAKING FINAL DECISIONS.

WILL GO WITH THE 700 MB LOW TRACK WHEN DECIDING WHERE BETTER
CHANCES OF SNOW EXIST. AT PRESENT IT LOOKS LIKE THIS TRACK WILL
RUN FROM WESTERN KS BY NOON TUESDAY...TO THE SW PART OF OUR CWA BY
00Z WED...TO A LITTLE NORTH OF LINCOLN BY MIDNIGHT. BASICALLY THIS
TRACK PUTS THE NORTHWEST QUARTER IN THE BEST LOCATION FOR
DEFORMATION ZONE SNOW. THIS WOULD INCLUDE PARTS OF DAWSON TO
VALLEY COUNTIES. OF COURSE THIS DEPENDS ON THE MODEL ACCURACY OF
THE TRACK OF THE LOW AND JUDGING THE MODELS HANDLING OF THE
CURRENT SYSTEM...MIGHT WANT TO GIVE THIS SOME LEE WAY FOR
VARIATION. IN OTHER WORDS...HEAVIER BAND OF SNOW MIGHT BE 60 MILES
NORTH OR SOUTH OF CURRENT PROJECTION.

HAVE EXAMINED THE LATEST FORECAST SOUNDINGS...AND EXPECT THE NW CWA
TO START OUT WITH DRIZZLE OR FREEZING DRIZZLE MONDAY NIGHT AS IT
LOOKS TO BE SATURATED NEAR THE SURFACE...BUT WILL TAKE SOME TIME FOR
THE MID LEVELS TO BECOME SATURATED. PREVIOUS FORECAST ALREADY NOTED
THIS. THIS IS EXPECTED TO TAKE PLACE BY SUNRISE TUESDAY WITH
MEASURABLE PRECIP AFTER THAT. AFTER CHECKING FORECAST MODEL
SOUNDINGS...EXPECTING ALL SNOW IN THE NORTHWEST CWA WITH A RAIN/SNOW
MIX FURTHER SOUTHEAST. FAIRLY BIG DIFFERENCE IN MODEL FORECAST HIGHS
FOR TUESDAY WITH NAM RUNNING 5-8 DEGREES COOLER THAN THE GFS. PLAN
WILL BE TO USED PROGGED WET BULB SURFACE TEMPS FROM VARIOUS MODELS
TO COME UP WITH PRECIP TYPE AREAS.  IF SYSTEM PANS OUT AS CURRENTLY
PREDICTED BY ONE MODEL...COULD SEE 4-6 INCHES OF SNOW IN FAR NW
VALLEY COUNTY. THIS PUTS THEM CLOSE TO WINTER STORM WATCH CRITERIA
BUT GIVEN SMALL AREA AFFECTED...ALONG WITH LACK OF CONFIDENCE IN
MODELS HANDLING OF THE SYSTEM...WILL NOT GO WITH ANY HEADLINES AT
THIS TIME. WILL MOST LIKELY KEEP TOTAL SNOW AMOUNTS SIMILAR TO
PREVIOUS FORECAST WHICH WAS ABOUT 3 INCHES FAR NW...A HALF TO ONE
INCH IN THE TRI-CITIES AND NO SNOW IN THE FAR SOUTHEAST.

COULD BE A BIT BREEZY DURING THE DAY WED AS WE END UP ON THE BACK
SIDE OF A SURFACE LOW. THEN ONCE THIS SYSTEM MOVES THROUGH THE
WEATHER TURNS A LITTLE MORE QUIET...ALTHOUGH THERE DOES APPEAR TO BE
A CLIPPER TYPE SYSTEM MOVING IN FROM THE NORTHWEST LATE THUR
AFTERNOON AND OVERNIGHT. MOISTURE SOMEWHAT LACKING WITH THIS BUT
WILL SEE WHAT SUPERBLEND SOLUTION COMES UP WITH REGARDING PRECIP
CHANCES.

COLDER AIR SHOULD REMAIN OVER THE AREA FOR MOST OF THE WORK WEEK
BEFORE A GRADUAL WARM UP FOR NEXT WEEKEND AS THE NEXT RIDGE BUILDS
INTO THE PLAINS.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z MON NIGHT)
ISSUED AT 1158 PM CST SUN DEC 13 2015

REST OF TONIGHT: IFR IN STEADY -RA. N WINDS CONT G30 KTS. -RA ENDS
IN THE 09Z-12Z TIMEFRAME. CONFIDENCE: HIGH

MON: IFR CIGS GRADUALLY LIFT TO MVFR. STRATOCU COULD EVEN BECOME
SCT AT EAR FOR A TIME. N WINDS GUST TO NEAR 30 KTS BEFORE 18Z THEN
DIMINISH TO AROUND 10 KTS. CONFIDENCE: MEDIUM. TIMING OF
IMPROVEMENT FROM IFR TO MVFR IS UNCERTAIN...AS WELL AS POSSIBILITY
OF LOSING CIGS.

MON EVE: ANY LATE DAY IMPROVEMENT TO VFR OR MVFR WILL BE
TEMPORARY AS STRATUS EXPANDS BACK IN FROM THE E. UNSURE IF IT WILL
BE MVFR OR IFR. N WINDS UNDER 10 KTS BECOME NE. CONFIDENCE: MEDIUM

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR NEZ041-048-049-
     063-064-076-077-086-087.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR NEZ047-061-062-
     073>075-082>085.

KS...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR KSZ005>007-
     017>019.

&&

UPDATE...HALBLAUB
SHORT TERM...PFANNKUCH
LONG TERM...EWALD
AVIATION...HALBLAUB
Hazardous weather outlook, Dec 13, 10:42 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CST SUN DEC 13 2015

KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-082>087-150445-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1042 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EITHER 6 AM OR 9 AM
MONDAY MORNING...MAINLY FOR BETWEEN 1 AND 2 INCHES OF
ACCUMULATING SNOW...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PLEASE
REFER TO THE ADVISORY PRODUCT FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING...ANOTHER STORM
SYSTEM WILL BRING THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF
GENERALLY 1 TO 3 INCHES...PRIMARILY TO NORTHERN AND WESTERN
PORTIONS OF SOUTH CENTRAL NEBRASKA. THERE WILL ALSO BE A SLIGHT
CHANCE FOR LIGHT FREEZING DRIZZLE EARLY TUESDAY MORNING WEST OF A
LINE FROM GREELEY TO ALMA...BEFORE THE BETTER CHANCES FOR SNOW
ARRIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY
POSSIBLE LIGHT ICING TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-060-072-150445-
VALLEY-GREELEY-SHERMAN-DAWSON-GOSPER-
1042 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ALTHOUGH NO WINTER WEATHER ADVISORIES ARE CURRENTLY IN EFFECT FOR
THIS AREA...LIGHT SNOWFALL UP TO AROUND 1 INCH IS POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING...ANOTHER STORM
SYSTEM WILL BRING THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF
GENERALLY 1 TO 3 INCHES...PRIMARILY TO NORTHERN AND WESTERN
PORTIONS OF SOUTH CENTRAL NEBRASKA. THERE WILL ALSO BE A SLIGHT
CHANCE FOR LIGHT FREEZING DRIZZLE EARLY TUESDAY MORNING WEST OF A
LINE FROM GREELEY TO ALMA...BEFORE THE BETTER CHANCES FOR SNOW
ARRIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY
POSSIBLE LIGHT ICING TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Fillmore

When
December 14, 1:30 AM CST to 7:00 AM CST
Where
Fillmore forecast zone
Reported by
CoCoRaHS
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

A snowfall total of 3.0 inches occurred 2.2 miles northwest of Ohiowa, reported by an Nebraska Rainfall Assessment and Information Network (NeRAIN).

Winter Weather, Nuckolls

When
December 14, 1:30 AM CST to 6:30 AM CST
Where
Nuckolls forecast zone
Reported by
CoCoRaHS
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

A snowfall total of 3.0 inches fell 6.5 miles northeast of Superior, reported by an NeRAIN observer.

Winter Weather, Clay

When
December 14, 1:30 AM CST to 7:00 AM CST
Where
Clay forecast zone
Reported by
CoCoRaHS
Coordinates
40.524, -98.051 (the zone’s center; the record gives no point)

A snowfall total of 3.0 inches fell 4.2 miles east southeast of Edgar, reported by an NeRAIN observer.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604426, 604477, 604480.